Dogs & Albuterol Toxicity

Save
"Yippee! I can breathe better and play longer."
"Yippee! I can breathe better and play longer." (Image: mlpmlp/iStock/Getty Images)

Albuterol is a common drug prescribed for patients of the four-legged variety and humans for lung diseases. Your dog may receive a pet nebulizer to deliver the drug to her for asthma, kennel cough, bronchitis or pneumonia to make it easier for her to breathe by opening her airways. Follow your veterinarian's instructions carefully and note any symptoms making your pet not feel well within 30 minutes to eight hours after her inhalation of the medicine. Call your vet immediately if your pet seems sick; he may need to lower the amount of albuterol.

I Don't Feel Well

Symptoms of an overdose of albuterol at a toxic level affect dogs differently. They may exhibit one symptom or several at one time. A canine friend may seem generally weak or unable to stand. She may have a lack of muscular coordination, or an irregular gait when he walks called ataxia. She could have dysmetria, a loss in her range of motion and take smaller strides or walk stiffly with tetraparesis, which is a muscle weakness in all four legs. Many times a family fur buddy has an elevated pulse and respiratory rate, excitement or an irregular pulse. Your dog may have polydipsia and exhibit this by constantly drinking water to satisfy an excessive thirst.

Related Searches

References

Promoted By Zergnet

Comments

You May Also Like

Related Searches

Check It Out

How to Make an Elevated Dog Feeder

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!